MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM; PLATE,FIXATION,BONE
Model Number 241.381
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an ankle reconstruction procedure, an unknown locking screw fell through the locking compression plate (lcp) one-third tubular plate hole when the surgeon was tightening the locking screw.The procedure was successfully completed using another plate with a five (5) minute surgical delay.No patient consequences reported.Concomitant device reported: unknown locking screw (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 241.381; lot: 29p6036; part manufacture date: december 10, 2019; manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of lcp one-third tubular plate with collar 8 holes/93mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection as received condition of device: one piece of part number 241.381-us, batch/lot 29p6036 was received loose in a bag without its packaging.The part is laser etched with the synthes logo, 241.381, and 29p6036.A visual inspection of the lcp one-third tubular plate revealed cosmetic signs of handling consistent with implantation consisting of light scratches to the surface finish.Functional testing could not be performed, as the mating device was not returned.Dimensional inspection features relevant to the complaint condition and to the identification of the part were inspected for part number 241.381-us, batch/lot 29p6036 per document final inspection sheet for part number 241.381-us.W1 (centering): result: pass.W (width): result: pass.D1 (thread pitch diameter depth (8x)): results: (1) fail; (2) pass; (3) fail; (4) fail; (5) fail; (6) fail; (7) fail; (8) fail.L1 (wall thickness both ends): results: (1) nogo (fail); (2) nogo (fail); t (thickness); result: fail.D (90 degree countersink (8x)): results: (1) pass; (2) pass; (3) pass; (4) pass; (5) pass; (6) pass; (7) pass; (8) pass.D2 (thread minor diameter depth (8x)): results: (1) could not be obtained - oversized; (2) could not be obtained - oversized; (3) could not be obtained - oversized; (4) could not be obtained - oversized; (5) could not be obtained - oversized; (6) could not be obtained - oversized; (7) could not be obtained - oversized; (8) could not be obtained ¿ oversized.Document/specification review: engineering drawing.Inspection sheet: no relevant design issues were observed during investigation.Conclusion: the complaint was confirmed during investigation as the device did not meet multiple dimensional specifications, which could lead to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 8 HOLES/93MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9849947
Report Number2939274-2020-01330
Device Sequence Number740799
Product Code HRS
UDI-Device Identifier10886982166913
UDI-Public(01)10886982166913
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.381
Device Catalogue Number241.381
Device Lot Number29P6036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCP ONE-TRD TBLR PLT W/ COLR 8 HOLES/93MM; UNK - SCREWS: LOCKING